Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suggest treatment for diarrhea,nausea and dizzyness

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4852 Questions
Question
I returned from holiday last Tuesday, had explosive diahorrea for 12 hours and since then have felt nauseous and dizzy. Previous episode of vestibular neutronitis in January, so tried prochlorperzine since yesterday to stop dizzyness and nausea. Symptoms gradually get worse during the day, not interested in food ( not usual for me) and suffering hot flushes far worse than anything I ever experienced during menopause . Any advice or thoughts.
XXXX
Posted Wed, 13 Aug 2014 in General Health
 
 
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer:
Posible viral/parasitic bowel infection...

Detailed Answer:
Hi there,

I am sorry for the situation you are in.

Feeling dizziness and nausea is due to loss of liquids and electrolytes after having episodes of explosive diarrhea. As you returned from holiday, the most probable causes to explosive diarrhea might be :
- viral bowel infection
- intestinal parasitic infection (if you passed the holidays overseas)

Having not interest in food is due to intestinal infection. I advise to:
- keep well hydrated
- drink lots of water with oral rehydration salts to replace the lost fluids and salts when having diarrhea
- take pepto bismol or tasectan to stop diarrhea
- take oral probiotics to optimize intestinal flora, thus, stopping diarrhea
- have light meals (yogurt, soups)

In a couple of days, the symptoms will subside. If they will continue or get worse within the next 24 hours, should run to ER and have immediate medical assistance.

I also suggest to take your stool sample and send to the lab to get it examined for ova/parasites in order to get specific treatment.

Wish fast recovery!
Dr.Albana
If you have further queries, do not hesitate to contact me again!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor